MAUDE Adverse Event Report: DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH

DAVOL INC., SUB. C.R. BARD, INC. -1213643 VENTRIO MESH; SURGICAL MESH
Catalog Number 0010212
Medical Device Problem Code Patient-Device Incompatibility (2682)
Health Effect - Clinical Codes Bacterial Infection (1735); Seroma (2069)
Date of Event 12/03/2019
Type of Reportable Event Serious Injury
Event or Problem Description
Reported per clinical trial (b)(4): (b)(6) 2019 - subject patient underwent first time recurrent open midline incisional hernia (6x1 cm) repair procedure during which a bard/davol ventrio hernia patch was implanted.Fascia and full skin closure was achieved with non-bard/davol maxon suture and staples.(b)(6) 2019 - subject patient was diagnosed with an infected wound seroma.(b)(6) 2019 - subject patient was admitted for superficial surgical site infection (ssi).(b)(6) 2019 - subject patient underwent incision and drainage of the wound seroma at the infection site with a liter of saline and betadine.Culture was positive for staphylococcus aureus.The patient was hospitalized until (b)(6) 2019.Per the study clinician, the reported adverse event has been assessed as severe in severity, possibly related to study device and definitely related to the index procedure.The outcome for this ae is reported as resolved.
 
Additional Manufacturer Narrative
As reported, about three weeks post-implant of the bard/davol ventrio mesh, the patient was diagnosed with infected wound seroma and underwent incision & drainage.As reported, the ae is resolved.The clinician has assessed the patient¿s postoperative course as being "possibly" related to the study device and definitely related to the procedure, however, based on the information provided, no conclusion can be made.Review of manufacturing records confirms product was manufactured to specification.Seroma formation is a known inherent risk of hernia repair surgery.The adverse reactions section of the instructions-for-use supplied with the device lists seroma as a possible complication.In regards to the infection, the warnings section of the instructions-for-use (ifu) states, "if an infection develops, treat the infection aggressively.Consideration should be given regarding the need to remove the mesh.An unresolved infection may require removal of the device." remains implanted.

Brand Name
VENTRIO MESH
Common Device Name
SURGICAL MESH
Manufacturer (Section D)
DAVOL INC., SUB. C.R. BARD, INC. -1213643
100 crossings blvd.
warwick RI 02886
Manufacturer (Section G)
BARD SHANNON LIMITED -3005636544
san geronimo industrial park
lot #1, road #3, km 79.7
humacao PR 00791
Manufacturer Contact
andrew topoulos
100 crossings blvd.
warwick, RI 02886
8005566756
MDR Report Key14465052
Report Number1213643-2022-00267
Device Sequence Number19976041
Product Code FTL
UDI-Device Identifier00801741016394
UDI-Public(01)00801741016394
Combination Product (Y/N)N
Initial Reporter StateFL
Initial Reporter CountryUS
PMA/510(K) Number
K100229
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2019
Reporter Type Manufacturer
Report Source Other,Study,Health Professional,User Facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial
Report Date (Section B) 05/11/2022
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date11/28/2021
Device Catalogue Number0010212
Device Lot NumberHUCP2089
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/28/2022
Initial Report FDA Received Date05/21/2022
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Date Device Manufactured06/12/2018
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age48 YR
Patient SexMale
Patient Weight110 KG